Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Child has cough, diarrhea, fever, suggested Ascoril and Zenflox. Is medicine appropriate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Hi, my kid aged 2.5 yrs having cough, die-aria, fever.. pediatrics suggested Ascoril-c syrup 5 ml two times (mor, eve) Zenflox 5ml - mor, 7.5 ml eve, then P-250 4 ml.
My kid is not sleeping for whole night now and looks like some allergic disturbing, can you pls advice the medicine taken was appropriate or over dosage? specially Ascoril-c suggested itself 5 ml a day printed on the bottle but we have given 10 ml a day. Kindly advice.
Posted Sat, 29 Sep 2012 in Child Health
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
Thanks for the query.
The dosage in Children are according to their body weight however a small.quantity like 5ml donot create any problem until and unless the child is having any specific allergy to.the drug. Before I provide a detailed answer to your query I would like to know about the allergic reaction you mentioned whether its a rash or some specific allergic symptoms or you presumpted of allergy. I would also.request for the body weight of your baby so.that doses can be adjusted according to body weight.
will be waiting for your response
Above answer was peer-reviewed by
Follow-up: Child has cough, diarrhea, fever, suggested Ascoril and Zenflox. Is medicine appropriate? 3 hours later
Thanks for response:
It could be more of presumed allergic as there is no mass external reaction but there is symptom in his lips like slightly bulge, dry and white color expressions. Specific problem is that for the whole night he could not sleep and keep crying and we don't see any external allergic, he feels very painful and hard to cough. hence we presume some XXXXXXX reactions due to dosages.

His weight is 9.8 kgs, kindly advice.


Answered by Dr. Muhammad Ishfaq Habib 7 hours later
thanks for reply
Your child is having most probable respiratory tract infection with superimposed gastrointestinal tract infection causing diarrhea. the symptoms you are mentioning is due to the dehydration and fever. Also check for the napes rash as it is also the most common cause of irritability in babies. the dosage is appropriate for the body weight however the antibiotic you are using is not that much effective to cover the infection.
I would recommend syrup cefixime 100mg/5ml 1 spoon in morning and one in evening. also use pedialyte electrolyte solution for adequate hydration.
feel free for any further queries
Above answer was peer-reviewed by
Follow-up: Child has cough, diarrhea, fever, suggested Ascoril and Zenflox. Is medicine appropriate? 19 hours later
Thanks for your reply, you are right in identifications he has only respiratory and slight VCing trouble ofcourse the dehydration. His water intake has come down drastically and we brought it back to normal and he is comfortable now. Thank You so much.
Answered by Dr. Muhammad Ishfaq Habib 6 hours later
It's good to have your Baby back to normal.
You are Always welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor